Alert archive / New Mexico / Wind Advisories in 2017

Wind Advisory 5, NWS El Paso, TX

February 22, 20175 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this wind advisory at Feb 22, 2017, 1:27 PM MST for 5 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Feb 23, 2017, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2017, 1:27 PM MST (20:27 UTC)
In effect from
Feb 23, 2017, 11:00 AM MST
Expired
Feb 23, 2017, 7:42 PM MST
In force
9 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Grant County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 50 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2017-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2017-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2488 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

541 
WWUS74 KEPZ 222027
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
127 PM MST Wed Feb 22 2017

...Windy conditions across Far West Texas and Southern New Mexico
tomorrow afternoon and evening...

.Approaching upper level system with associated cold front will 
move across the region tomorrow with strong winds developing for 
all areas east of central Grant county starting Thursday afternoon
into early Friday morning. Winds are expected to peak between 25 
and 35 mph Thursday afternoon with gusts up to 45 mph possible 
across the eastern slopes of area mountains. Blowing dust could
cause hazardous driving conditions.

NMZ402-407>417-TXZ418>424-230430-
/O.NEW.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/
Southern Gila Highlands/Black Range-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, 
Tularosa, White Sands Monument, Chaparral, Orogrande, 
White Sands Range Headquarters, Mescalero, Timberon, 
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, 
Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, 
Upper Valley, East and Northeast El Paso, Socorro, Fort Bliss, 
Hueco Tanks, Loma Linda, Cornudas, Dell City, Salt Flat, 
Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
127 PM MST Wed Feb 22 2017

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST THURSDAY...

The National Weather Service in El Paso has issued a Wind
Advisory, which is in effect from 11 AM to 8 PM MST Thursday. 

* TIMING...winds will increase around 11 AM Thursday with strong
  winds continuing through 8 PM Thursday.

* WINDS...winds will have sustained speeds around 35 mph with
  gusts up to 45 mph...especially along the eastern facing 
  slopes. 

* IMPACTS...blowing dust could make difficult and even dangerous
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Pazos
4 follow-up statements
947 
WWUS74 KEPZ 230241
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
741 PM MST Wed Feb 22 2017

...Windy conditions across Far West Texas and Southern New Mexico
tomorrow afternoon and evening...

.Approaching upper level system with associated cold front will
move across the region tomorrow with strong winds developing for
all areas east of central Grant county starting Thursday
afternoon into early Friday morning. The strongest winds will
being early afternoon and last until shortly after sunset. Gusty
winds along east slopes of mountains will continue past midnight
into early Friday morning. Blowing dust could cause hazardous 
driving conditions.

NMZ413-TXZ419-231300-
/O.UPG.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/
/O.NEW.KEPZ.HW.W.0003.170223T1800Z-170224T1300Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
741 PM MST Wed Feb 22 2017

...HIGH WIND WARNING IN EFFECT FROM 11 AM THURSDAY TO 6 AM MST
FRIDAY...

The National Weather Service in El Paso has issued a High Wind
Warning, which is in effect from 11 AM Thursday to 6 AM MST
Friday. The Wind Advisory is no longer in effect. 

* TIMING...winds will increase around 11 AM Thursday with strong
  winds continuing through 6 AM Friday. 

* WINDS...winds will have sustained speeds of 35 to 40 with gusts
  up to 60 mph...especially along the eastern facing slopes.


* IMPACTS...blowing dust could make difficult and even dangerous
  driving conditions. Strong cross winds could making vehicle
  handling difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ402-407>412-414>417-TXZ418-420>424-231300-
/O.CON.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/
Southern Gila Highlands/Black Range-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, 
Tularosa, White Sands Monument, Mescalero, Timberon, 
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, 
Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
741 PM MST Wed Feb 22 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST
THURSDAY...

* TIMING...winds will increase around 11 AM Thursday with strong 
  winds continuing through 8 PM Thursday. 

* WINDS...winds will have sustained speeds of 30 to 35 mph with
  gusts up to 45 mph...especially along the eastern facing slopes.

* IMPACTS...blowing dust could make difficult and even dangerous 
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Hefner
491 
WWUS74 KEPZ 231252
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
552 AM MST Thu Feb 23 2017

...Windy conditions across Far West Texas and Southern New Mexico
this afternoon and evening...

.An approaching upper level system with an associated cold front 
will move across the region today with strong winds developing 
for all areas east of central Grant county starting early this 
afternoon into early Friday morning. The strongest winds will 
being be during late afternoon and last until shortly after 
sunset. Gusty winds along east slopes of mountains will continue 
past midnight into early Friday morning. Blowing dust could cause 
hazardous driving conditions.

NMZ413-TXZ419-240300-
/O.CON.KEPZ.HW.W.0003.170223T1800Z-170224T1300Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
552 AM MST Thu Feb 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 AM MST FRIDAY...

* TIMING...winds will increase around 11 AM today with strong 
winds continuing through 6 AM Friday. 

* WINDS...winds will have sustained speeds of 35 to 40 with 
  gusts up to 60 mph...especially along the eastern facing 
  slopes. 

* IMPACTS...blowing dust could make difficult and even dangerous 
  driving conditions. Strong cross winds could making vehicle 
  handling difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ402-407>412-414>417-TXZ418-420>424-240300-
/O.CON.KEPZ.WI.Y.0005.170223T1800Z-170224T0300Z/
Southern Gila Highlands/Black Range-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, 
Tularosa, White Sands Monument, Mescalero, Timberon, 
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, 
Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
552 AM MST Thu Feb 23 2017

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MST THIS EVENING...

* TIMING...winds will increase around 11 AM this morning with
  strong winds continuing through 8 PM tonight. 

* WINDS...winds will have sustained speeds of 30 to 35 mph with 
  gusts up to 45 mph...especially along the eastern facing 
  slopes. 

* IMPACTS...blowing dust could make difficult and even dangerous 
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
671 
WWUS74 KEPZ 232051
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
151 PM MST Thu Feb 23 2017

...Windy conditions across Far West Texas and Southern New Mexico
this afternoon and evening...

.An upper level system with an associated cold front will continue
moving across the region today with strong winds occurring. The 
strongest winds will being be during the afternoon hours and last
until shortly after sunset. Gusty winds along east slopes of 
mountains will continue past midnight into early Friday morning. 
Blowing dust could cause hazardous driving conditions.

TXZ419-240500-
/O.NEW.KEPZ.DU.Y.0001.170223T2051Z-170224T0000Z/
/O.CON.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/
Eastern/Central El Paso County-
Including the cities of East and Northeast El Paso, Socorro, 
and Fort Bliss
151 PM MST Thu Feb 23 2017

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

The National Weather Service in El Paso has issued a Blowing Dust
Advisory, which is in effect until 5 PM MST this afternoon. 

* TIMING...winds will continue to be strong and gusty through
  sunset this evening and continuing along eastern slopes through
  Friday morning.

* WINDS...winds speeds of 35 to 40 with gusts over 50  
  mph...especially along the eastern facing slopes. 

* VISIBILITY...visibilities will drop to around 1 mile or less in
  pockets of dense blowing dust.

* Impacts...blowing dust could make difficult and even dangerous 
  driving conditions. Strong cross winds could making vehicle 
  handling difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

NMZ413-240500-
/O.CON.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/
Southern Tularosa Basin-
Including the cities of Chaparral, Orogrande, 
and White Sands Range Headquarters
151 PM MST Thu Feb 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

* TIMING...winds will remain strong this afternoon with winds 
  continuing through 6 AM Friday.

* WINDS...winds will have sustained speeds of 35 to 40 with 
  gusts up to 60 mph...especially along the eastern facing 
  slopes. 

* IMPACTS...blowing dust could make difficult and even dangerous 
  driving conditions. Strong cross winds could making vehicle 
  handling difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

NMZ407-411-TXZ418-420-422>424-240300-
/O.NEW.KEPZ.DU.Y.0001.170223T2051Z-170224T0000Z/
/O.CON.KEPZ.WI.Y.0005.000000T0000Z-170224T0300Z/
Southwest Desert/Mimbres Basin-
Southern Dona Ana County/Mesilla Valley-Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Deming, Columbus, Las Cruces, Vado, 
Sunland Park, Downtown El Paso, West El Paso, Upper Valley, 
Hueco Tanks, Loma Linda, Sierra Blanca, Fabens, Fort Hancock, 
Tornillo, and Indian Hot Springs
151 PM MST Thu Feb 23 2017

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

The National Weather Service in El Paso has issued a Blowing Dust
Advisory, which is in effect until 5 PM MST this afternoon. 

* TIMING...winds will remain strong through around 8 PM tonight.

* WINDS...winds will have sustained speeds of 30 to 35 mph with 
  gusts up to 45 mph...especially along the eastern facing 
  slopes. 

* VISIBILITY...visibility will occasionally drop to around 1 mile
  or less in pockets of dense blowing dust.

* Impacts...blowing dust could make difficult and even dangerous 
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

NMZ404-405-240000-
/O.NEW.KEPZ.DU.Y.0001.170223T2051Z-170224T0000Z/
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Including the cities of Lordsburg, Red Rock, Virden, 
Antelope Wells, Animas, and Hachita
151 PM MST Thu Feb 23 2017

...BLOWING DUST ADVISORY IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

The National Weather Service in El Paso has issued a Blowing Dust
Advisory, which is in effect until 5 PM MST this afternoon. 

* TIMING...winds will remain strong and gusty through 8 PM 
  tonight.

* WINDS...winds will have sustained speeds of 30 to 35 mph with 
  gusts up to 45 mph

* VISIBILITY...visibility will drop to around 1 mile or less in
  areas of dense blowing dust. 

* IMPACTS...blowing dust could make difficult and even dangerous 
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

NMZ402-408>410-412-414>417-TXZ421-240300-
/O.CON.KEPZ.WI.Y.0005.000000T0000Z-170224T0300Z/
Southern Gila Highlands/Black Range-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Central Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Salt Basin-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Hillsboro, Winston, Truth Or Consequences, Derry, 
Spaceport, Garfield, Hatch, Radium Springs, Alamogordo, Tularosa,
White Sands Monument, Mescalero, Timberon, Mountain Park, 
Cloudcroft, Sunspot, Apache Summit, Mayhill, Pinon, Sacramento, 
Crow Flats, Cornudas, Dell City, and Salt Flat
151 PM MST Thu Feb 23 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* TIMING...winds will remain strong and gusty through 8 PM 
  tonight.

* WINDS...winds will have sustained speeds of 30 to 35 mph with
  gusts up to 45 mph.

* IMPACTS...blowing dust could make difficult and even dangerous 
  driving conditions. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
738 
WWUS74 KEPZ 240242
NPWEPZ

URGENT - WEATHER MESSAGE
National Weather Service El Paso TX/Santa Teresa NM
742 PM MST Thu Feb 23 2017

...Windy conditions across Far West Texas and Southern New Mexico
tonight...

.An upper level system with an associated cold front has moved  
across the region early this evening, with strong winds 
occurring. The strongest winds have now diminished for most areas.
However along east slopes of mountains, the winds will briefly
pick back up around midnight tonight and last until around sunrise
Friday before diminishing.

NMZ402-407>412-414>417-TXZ418-420>424-240345-
/O.CAN.KEPZ.WI.Y.0005.000000T0000Z-170224T0300Z/
Southern Gila Highlands/Black Range-
Southwest Desert/Mimbres Basin-Eastern Black Range Foothills-
Sierra County Lakes-Northern Dona Ana County-
Southern Dona Ana County/Mesilla Valley-Central Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
Including the cities of Silver City, Lake Roberts, Kingston, 
Fort Bayard, Deming, Columbus, Hillsboro, Winston, 
Truth Or Consequences, Derry, Spaceport, Garfield, Hatch, 
Radium Springs, Las Cruces, Vado, Sunland Park, Alamogordo, 
Tularosa, White Sands Monument, Mescalero, Timberon, 
Mountain Park, Cloudcroft, Sunspot, Apache Summit, Mayhill, 
Pinon, Sacramento, Crow Flats, Downtown El Paso, West El Paso, 
Upper Valley, Hueco Tanks, Loma Linda, Cornudas, Dell City, 
Salt Flat, Sierra Blanca, Fabens, Fort Hancock, Tornillo, 
and Indian Hot Springs
742 PM MST Thu Feb 23 2017

...WIND ADVISORY IS CANCELLED...

The National Weather Service in El Paso has cancelled the Wind
Advisory. 

Winds will remain breezy around 10 to 20 mph the remainder of this
evening, before diminishing after midnight.

$$

NMZ413-TXZ419-241300-
/O.CON.KEPZ.HW.W.0003.000000T0000Z-170224T1300Z/
Southern Tularosa Basin-Eastern/Central El Paso County-
Including the cities of Chaparral, Orogrande, 
White Sands Range Headquarters, East and Northeast El Paso, 
Socorro, and Fort Bliss
742 PM MST Thu Feb 23 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

* TIMING...winds will continue to be strong and gusty through 
  sunset this evening and continuing along eastern slopes 
  through Friday morning. 

* WINDS...winds speeds of 35 to 40 with gusts around 60 mph... 
especially along the eastern facing slopes. 

* VISIBILITY...visibilities could briefly drop below 5 miles in
  pockets of blowing dust.

* Impacts...Strong cross winds could making vehicle handling 
difficult. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

Hefner

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 22, 1:27 PM MST, 0 minutes earlier.

Area forecast discussion, Feb 22, 1:27 PM MST, 0 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
127 PM MST Wed Feb 22 2017

.SYNOPSIS...
Another day of warm and dry weather today with possible recording
breaking high temperatures for many locations across the Borderland.
Tomorrow an approaching system will bring cooler high temperatures
and windier conditions to Southern New Mexico and west Texas. High
temperatures tomorrow will fall about 10 degrees from today and
winds will peak between 25 and 35 mph by Thursday afternoon with
gusts up to 45 mph. Friday will remain breezy and cooler. Followed
by seasonal weather Saturday. Sunday through next Tuesday windy
conditions return area with possible mountain precipitation.

&&

.DISCUSSION...
Today persistent southwest flow aloft will keep the area warm and
dry helping many locations reach or approach record breaking high
temperatures. For KELP the record is 79 degrees and the current
forecast is 80 degrees. Tomorrow a change in the weather occurs as
an approaching upper level longwave trough with embedded shortwave
rushes through northern New Mexico. Cooler air will be advected into
the area as an associated cold front moves across the region. High
temperatures will fall about 10 degrees from today and another 10
degrees Friday. Winds will increase area wide. Current thinking is a
wind advisory is needed for all areas east of central Grant county
starting Thursday afternoon into early Friday morning. Winds are
expected to peak between 25 and 35 mph Thursday afternoon with gusts
up to 45 mph possible across the eastern slopes of area mountains.
Possible blowing dust will be an issue for the southern portion of
the CWA.

Friday will remain breezy and cooler as the shortwave moves east
and area flow becomes zonal through early Sunday morning. This
will keep the region warm and dry before another shortwave trough
cuts across the area Sunday. As a result winds will once again
increase area wide and a wind advisory could be necessary. Early
Monday morning winds turn northwesterly as the upper level trough
exits the area. The end of the forecast period (next Tuesday into
Wednesday) looks more complicated as a deeper upper level system
drops south into the southwest with possible mountain precipitation
and area wide windy conditions.

&&

.AVIATION...Valid 23/00Z-24/00Z...
P6SM SKC-SCT200-250 through period. Winds generally W to SW AOB
12KTS through 15Z then gradually increasing to 20-30G40KTS with
areas of 1-3SM BLDU.

&&

.FIRE WEATHER...
Several disturbances will move through a generally zonal flow
over the upcoming week. This will bring breezy to windy conditions
to the area and the chance for critical fire weather conditions.
The first critical day will be tomorrow as winds increase during
the late morning into the afternoon to 20 to 35 mph with gusts to
45 mph. Relative humidities will fall into the upper single digits
to mid teens over the lowlands and possibly on the eastern slopes
of the Sacramento Mountains. Near critical conditions expected
Friday but winds may fall just short of necessary speeds and
duration. Sunday could be another critical day as models have come
back around to a very windy day with dry air in place ahead of a
push of moisture moving in Sunday night. Winds will continue to
push 20 mph through Tuesday of next week with Monday being the
drier of the two days.

&&

.PRELIMINARY POINT TEMPS/POPS...
El Paso                 53  73  45  64 /   0   0   0   0
Sierra Blanca           52  74  45  62 /   0   0   0   0
Las Cruces              47  68  39  61 /   0   0   0   0
Alamogordo              51  69  40  59 /   0   0   0   0
Cloudcroft              39  45  26  38 /   0   0   0   0
Truth or Consequences   49  67  39  60 /   0   0   0   0
Silver City             43  56  33  52 /   0   0   0   0
Deming                  46  67  36  60 /   0   0   0   0
Lordsburg               42  64  34  59 /   0   0   0   0
West El Paso Metro      55  71  46  63 /   0   0   0   0
Dell City               45  75  39  64 /   0   0   0   0
Fort Hancock            50  78  45  68 /   0   0   0   0
Loma Linda              52  67  43  57 /   0   0   0   0
Fabens                  50  75  44  64 /   0   0   0   0
Santa Teresa            50  71  42  62 /   0   0   0   0
White Sands HQ          54  69  44  62 /   0   0   0   0
Jornada Range           45  68  36  62 /   0   0   0   0
Hatch                   49  67  39  62 /   0   0   0   0
Columbus                50  70  40  63 /   0   0   0   0
Orogrande               52  71  41  62 /   0   0   0   0
Mayhill                 45  61  35  52 /   0   0   0   0
Mescalero               43  56  32  47 /   0   0   0   0
Timberon                40  56  32  46 /   0   0   0   0
Winston                 39  59  30  54 /   0   0   0   0
Hillsboro               44  64  35  59 /   0   0   0   0
Spaceport               46  66  36  59 /   0   0   0   0
Lake Roberts            34  55  26  53 /   0   0   0   0
Hurley                  42  60  32  54 /   0   0   0   0
Cliff                   36  61  29  57 /   0   0   0   0
Mule Creek              40  56  31  54 /   0   0   0   0
Faywood                 43  62  34  57 /   0   0   0   0
Animas                  45  67  33  62 /   0   0   0   0
Hachita                 44  68  34  62 /   0   0   0   0
Antelope Wells          46  69  37  64 /   0   0   0   0
Cloverdale              45  63  36  58 /   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...Red Flag Warning from 11 AM to 8 PM MST Thursday for NMZ111-112.

     Wind Advisory from 11 AM to 8 PM MST Thursday for NMZ402-407>417.

TX...Red Flag Warning from 11 AM to 8 PM MST Thursday for TXZ055-056.

     Wind Advisory from 11 AM to 8 PM MST Thursday for TXZ418>424.

Pazos/Grzywacz
Hazardous weather outlook, Feb 22, 6:46 AM MST, 6 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service El Paso TX/Santa Teresa NM
646 AM MST Wed Feb 22 2017

NMZ401>417-TXZ418>424-231400-
Upper Gila River Valley-Southern Gila Highlands/Black Range-
Southern Gila Foothills/Mimbres Valley-
Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel-
Uplands of the Bootheel-Southwest Desert/Mimbres Basin-
Eastern Black Range Foothills-Sierra County Lakes-
Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley-
Central Tularosa Basin-Southern Tularosa Basin-
West Slopes Sacramento Mountains Below 7500 Feet-
Sacramento Mountains Above 7500 Feet-
East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa-
Western El Paso County-Eastern/Central El Paso County-
Northern Hudspeth Highlands/Hueco Mountains-Salt Basin-
Southern Hudspeth Highlands-
Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties-
Rio Grande Valley of Eastern Hudspeth County-
646 AM MST Wed Feb 22 2017

This Hazardous Weather Outlook is for portions of south central
New Mexico, southwest New Mexico, and southwest Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

On Thursday we will see strong westerly winds of 25 to 35 mph with
some blowing dust. The end of the week and weekend look nice, but
the strong winds will return for next Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 7:08 AM MSTRed Flag WarningEPZDoña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more37 hr

Nearby

Wind Advisories in New Mexico, 2017Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.